Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lack of Libido a Major Concern
Oct 22, 2003

I am a 45 year male. I tested HIV positive in 1987. I may have been positive before then. I started antiviral therapy in 1996. I have been on several drug therapy combinations. I currently take Combivir and Viramune. Other meds include: Lisinopril 20 mg. BID; Androgel 1 in a.m; Triamt/Hctz 37.5/25 mg. in a.m; Oxandrin 2.5 mg. BID; Wellbutrin SR 150 mg. BID and a multivitamin. My CD4 is always 500-600 and viral load undetectable. I eat a proper diet, excercise, my blood pressure is under control, depression is managed (also see psychotherapist); my doctor says my testosterone level is normal (I had been on 200 mg. injections of testosterone every 2 weeks) and life is going good. I am healthy. I have developed peripheral neuropathy within the past year affecting hands and mostly feet. My exasperation is my lack of libido. It has been declining over the past 5 years to almost nil at the present. On a good day (which is very infrequent, maybe once a month) I would rate a 3-4 on a 1-10 scale of feeling like a sexual human being. At those times I can get and maintain an erection with great difficulty. Ejaculation is very prolonged. I can take Viagra and get an erection. That is so planned and staged though, just going through the motions. There is a total absense of sexual desire and lack of drive. I refuse to accept this condition. I used to be a very sexual gay male. Now, it's as if my brain nerve impulses or hormonal system are not working properly. I realize I am not 18 any longer and there is no fountain of youth. The virus, antivirals and aging process may have all contributed to my asexual existence. It is a quality of life issue now. The question is can anything be done to correct the situation or must my life be lived as a eunuch?

Thank you for your time. Signed: Out Here on the Kansas Prairie

Response from Dr. Henry

In Minneapolis I would refer someone like your self to the human sexuality program at the U of MN for an evaluation since you already have all of the basics seeminngly covered. Side effects of some depression meds can decrease libido (usually wellbutrin not too bad for that) so an alternative drug might be considered empiracally. Oxandrin can also aggravate that sometimes. I would see if there is an HIV/gay friendly sex therapist available somewhere in your area for a consult. KH



Previous
Weight Gain - Adomen
Next
meds that cross blood brain barrier

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement